Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
femme-fatale

anyone who has been on antibiotics for a long time

okay, so i was wondering if anyone has consistently taken different antibiotics for over a yr, and when you switch, do you immediately stop breaking out before your acne has a chance to come back?

this is for people who dont use topicals btw, just antibiotics

Share this post


Link to post
Share on other sites

Using antibiotics alone wasn't enough to keep me clear, using topcials plus antibiotics has proven very effective though.

Share this post


Link to post
Share on other sites

I've been on antibiotics for about 6 months so far, it took about 8 weeks to start to see results. I was prescribed erythromycin oral 750mg and a topical erythromycin, and it doesn't get any gentler than that. The topical antibiotic should not cause a bad reaction unless you are allergic to that specific type. There's minimal dryness and irritation. However, now I stopped using the topical and just use the oral erythromycin. At night I use the proacitv three step system, in the morning I just wash my face with olay foaming face wash. That's it. Seems to work pretty well, Since I started using proactiv (for the second time, was previously on it for three years) I have had pretty clear skin.

Share this post


Link to post
Share on other sites

Yes, you will be clearer if you use a topical at the same time as an antibiotic. I suggest trying proactiv or just using a thin layer of bp. Nothing works better at preventing acne then bp, it is the most tried and proven method other than accutane. Not meaning to pry, but your skin looks pretty sweet. How long have you been on antibiotics?

Share this post


Link to post
Share on other sites
Yes, you will be clearer if you use a topical at the same time as an antibiotic. I suggest trying proactiv or just using a thin layer of bp. Nothing works better at preventing acne then bp, it is the most tried and proven method other than accutane. Not meaning to pry, but your skin looks pretty sweet. How long have you been on antibiotics?

Share this post


Link to post
Share on other sites

Yes, bp can dry your skin out, that's why you just use a small, I mean small amount. I use prolly literally use no more than a pea size amount at night time. I use the proactiv bp wash, but its washed off, then the toner, then the pea sized amt. of leave on bp. Seems to work pretty well for me. In the morning I let my skin heal and I don't apply anything, I just wash. I'm not going to lie, the first few weeks are rough as far as dry skin goes. You can counter that with cetaphil lotion or just stick it out. After that, dryness goes down, but pimples will still be prevented. And yes, you many want to change antibiotics. If its any consolation though your pretty.

Share this post


Link to post
Share on other sites

I'm at a similar junction myself though I use BP as well as my mino antibiotic.

Been on it for nearly six months and its still working but I have a feeling its becoming less effective (or my acne is getting worse!) I just dont know whether to renew the prescription again or ask for a switch or just flat out stop.

Share this post


Link to post
Share on other sites
I'm at a similar junction myself though I use BP as well as my mino antibiotic.

Been on it for nearly six months and its still working but I have a feeling its becoming less effective (or my acne is getting worse!) I just dont know whether to renew the prescription again or ask for a switch or just flat out stop.

Share this post


Link to post
Share on other sites

My healthy 18 year old daughter took minocycline for her acne for 5 months and developed a very serious disease called autoimmune hepatitis caused by the minocycline. Minocycline can also induce another autoimmune disease called lupus. These medications are nothing to be taken lightly. Please do your research before taking any drugs and decide if it is worth the risk.

KLS

Share this post


Link to post
Share on other sites
My healthy 18 year old daughter took minocycline for her acne for 5 months and developed a very serious disease called autoimmune hepatitis caused by the minocycline. Minocycline can also induce another autoimmune disease called lupus. These medications are nothing to be taken lightly. Please do your research before taking any drugs and decide if it is worth the risk.

KLS

Share this post


Link to post
Share on other sites

I am only trying to help you all be aware that minocycline is not necessarily a benign drug. If you should start feeling sick with symptoms like nausea, headache, joint pain, etc. while taking your medication call your doctor right away just to get checked out.

Share this post


Link to post
Share on other sites

you have to stop taking mino after 21 days for about one week, then start again. should help against becoming immune.

i've been on it for 4 years (on/off, sometimes for about 10 months off)

Share this post


Link to post
Share on other sites

Hey

Two antibiotics have worked for me both started working after about 2 weeks :) but lost effectiveness after just 3 months :( I spoke to the doctor about this and she just dismissed it. Frustrating. Anyway Im trying a third now hope it will stay working a bit longer.

Does anyone find that after you stop taking the antbiotic or when it stops working your acne comes back with a vengence and worse than before?

Share this post


Link to post
Share on other sites

i have been on antibiotics for the past 2 years atleast. i started out w/ minocyline- it stopped working after awhile- my cysts came back. same w/ doxycycline. i am now on erythromycin and it's starting to not work. what happens is your body gets immune to antibiotics - well mine does anyway. i am so frustrated that they all stop working .. my next derma. appointment is in two weeks and i am ready for something more effective than antibiotics. also, JUST antibiotics doesn't work for me.. all it does it control my cysts. i'm on 3 topicals as well.

Share this post


Link to post
Share on other sites

i have been on antibiotics for the past 2 years atleast. i started out w/ minocyline- it stopped working after awhile- my cysts came back. same w/ doxycycline. i am now on erythromycin and it's starting to not work. what happens is your body gets immune to antibiotics - well mine does anyway. i am so frustrated that they all stop working .. my next derma. appointment is in two weeks and i am ready for something more effective than antibiotics. also, JUST antibiotics doesn't work for me.. all it does it control my cysts. i'm on 3 topicals as well.

Share this post


Link to post
Share on other sites
i have been on antibiotics for the past 2 years atleast. i started out w/ minocyline- it stopped working after awhile- my cysts came back. same w/ doxycycline. i am now on erythromycin and it's starting to not work. what happens is your body gets immune to antibiotics - well mine does anyway. i am so frustrated that they all stop working .. my next derma. appointment is in two weeks and i am ready for something more effective than antibiotics. also, JUST antibiotics doesn't work for me.. all it does it control my cysts. i'm on 3 topicals as well.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×